MAUDE Adverse Event Report: COOK INC COPE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC COPE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Codes Unraveled Material (1664); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: technician.Pma/510(k) #: pre-amendment.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required placement of a cope mandril wire guide for an unknown procedure.The operator noticed the "wire tip began to unravel while in the patient" and elongated.The procedure was completed with another device however the identity of that device was not confirmed.No other adverse effects were reported for this incident.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Additional information: a2, a3, a4, b5, h6.A4 - weight: 72.4 kg.B5 - event description: additional information was provided on 09oct2019.As reported, "there was kinking of wire when dr.Tried to advance under fluoro." the wire was inserted into the patient "2 or 3 times before it unraveled and almost got stuck." the wire was removed through the 5f dilating sheath.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
See h10.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation - evaluation: a review of documentation including the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control and specifications, as well as a visual inspection, dimensional verification, and a functional test of the returned device was conducted during the investigation.One used cope wire was returned for evaluation.A physical examination showed that the wire was unraveled but not separated.The weld ball was intact.An attempt was made to remove the wire from the catheter, however the wire was stuck inside the catheter.The mandril wire was visible.The distal portion of the wire was not unraveled.The undamaged portion of the wire was re-advanced through the dilator, but the failure mode could not be recreated.Dimensions deemed relevant to the failure mode were analyzed and it was found that the device was manufactured within specification.Additionally, a document-based investigation evaluation was conducted.It was concluded that sufficient inspection activities are in place to identify this failure mode prior to release.Risk analysis indicates that the risks associated with the devices are acceptable when weighed against the benefits.A review of the device history record for lot 9855913 found no nonconformances that could have contributed to the failure mode.It should be noted that there were no other complaints reported for this lot number.There is no evidence to suggest that nonconforming product exists in house or in the field.Product labeling was also reviewed.The label attached to the wire guide holder illustrates that withdrawal and/or manipulation of the distal spring coil portion of the wire guide through the needle tip may result in breakage.Based on the information provided, examination of the returned product and the results of our investigation, it was concluded that a component failure without a manufacturing or design issue contributed to the failure mode.It is possible that removing or manipulating the wire within the dilating sheath could have caused the unraveling, but this cannot be confirmed.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new event description information to report at this time.
 
Additional Manufacturer Narrative
B5 - the procedure was completed by opening a competitor's wire and deciding to do a central line rather than a picc line.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COPE MANDRIL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9146943
Report Number1820334-2019-02520
Device Sequence Number19541003
Product Code DXQ
UDI-Device Identifier00827002051836
UDI-Public(01)00827002051836(17)240729(10)9855913
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2024
Device Model NumberN/A
Device Catalogue NumberPMG-18SP-60-COPE
Device Lot Number9855913
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2019
Initial Date Received by Manufacturer 09/26/2019
Supplement Date Received by Manufacturer10/09/2019
10/11/2019
12/04/2019
Initial Report FDA Received Date10/02/2019
Supplement Report FDA Received Date10/10/2019
10/16/2019
12/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight72